Alert archive / Missouri / Frost Advisories in 2022
Frost Advisory 2, NWS Kansas City, MO
NWS Kansas City, MO issued this frost advisory at Apr 17, 2022, 1:58 PM CDT for 4 counties in Kansas; 15 counties in Missouri. It took effect at Apr 18, 2022, 4:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2022, 1:58 PM CDT (18:58 UTC)
- In effect from
- Apr 18, 2022, 4:00 AM CDT
- Expired
- Apr 18, 2022, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Kansas City, MO
Counties Johnson County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Bates County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Cooper County, MO, Henry County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Macon County, MO, Pettis County, MO, Randolph County, MO, Ray County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 48 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1950 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 428 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
964 WWUS73 KEAX 171858 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 158 PM CDT Sun Apr 17 2022 KSZ025-102-103-MOZ001>008-011>017-020>024-028-029-181100- /O.NEW.KEAX.FZ.W.0003.220418T0900Z-220418T1400Z/ /O.NEW.KEAX.FZ.A.0001.220419T0900Z-220419T1400Z/ Atchison KS-Doniphan-Leavenworth-Atchison MO-Nodaway-Worth-Gentry- Harrison-Mercer-Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess- Grundy-Sullivan-Adair-Buchanan-Clinton-Caldwell-Livingston- Linn MO-Platte-Clay- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Tarkio, Rock Port, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, and Kearney 158 PM CDT Sun Apr 17 2022 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT MONDAY... ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 32 expected. For the Freeze Watch, sub-freezing temperatures as low as 28 possible. * WHERE...Portions of northeast Kansas and north central, northeast, northwest and west central Missouri. * WHEN...For the Freeze Warning, from 4 AM to 9 AM CDT Monday. For the Freeze Watch, from late Monday night through Tuesday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ057-060-104-105-MOZ025-030>033-037>040-043>046-053-054-181100- /O.NEW.KEAX.FR.Y.0002.220418T0900Z-220418T1400Z/ /O.NEW.KEAX.FZ.A.0001.220419T0900Z-220419T1400Z/ Miami-Linn KS-Wyandotte-Johnson KS-Macon-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Macon, La Plata, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 158 PM CDT Sun Apr 17 2022 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT MONDAY... ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... * WHAT...For the Frost Advisory, temperatures as low as 35 will result in frost formation. For the Freeze Watch, sub-freezing temperatures as low as 29 possible. * WHERE...Portions of east central and northeast Kansas and central, north central and west central Missouri. * WHEN...For the Frost Advisory, from 4 AM to 9 AM CDT Monday. For the Freeze Watch, from late Monday night through Tuesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
2 follow-up statements
399 WWUS73 KEAX 180829 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 329 AM CDT Mon Apr 18 2022 KSZ025-102-103-MOZ001>008-011>017-020>024-028-029-181800- /O.UPG.KEAX.FZ.A.0001.220419T0900Z-220419T1400Z/ /O.NEW.KEAX.FZ.W.0004.220419T0800Z-220419T1400Z/ /O.CON.KEAX.FZ.W.0003.220418T0900Z-220418T1400Z/ Atchison KS-Doniphan-Leavenworth-Atchison MO-Nodaway-Worth-Gentry- Harrison-Mercer-Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess- Grundy-Sullivan-Adair-Buchanan-Clinton-Caldwell-Livingston- Linn MO-Platte-Clay- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Tarkio, Rock Port, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, and Kearney 329 AM CDT Mon Apr 18 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY... * WHAT...For the first Freeze Warning, sub-freezing temperatures ongoing. For the second Freeze Warning, sub-freezing temperatures as low as 27 expected. * WHERE...Portions of northeast Kansas and north central, northeast, northwest and west central Missouri. * WHEN...For the first Freeze Warning, until 9 AM CDT this morning. For the second Freeze Warning, from 3 AM to 9 AM CDT Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ057-060-104-105-MOZ025-030>033-037>040-043>046-053-054-181800- /O.UPG.KEAX.FZ.A.0001.220419T0900Z-220419T1400Z/ /O.NEW.KEAX.FZ.W.0004.220419T0800Z-220419T1400Z/ /O.CON.KEAX.FR.Y.0002.220418T0900Z-220418T1400Z/ Miami-Linn KS-Wyandotte-Johnson KS-Macon-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Macon, La Plata, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 329 AM CDT Mon Apr 18 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY... * WHAT...Frost is possible this morning. For the Freeze Warning tonight, sub-freezing temperatures as low as 29 expected. * WHERE...Portions of east central and northeast Kansas and central, north central and west central Missouri. * WHEN...For the Frost Advisory, until 9 AM CDT this morning. For the Freeze Warning, from 3 AM to 9 AM CDT Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
300 WWUS73 KEAX 181353 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 853 AM CDT Mon Apr 18 2022 KSZ025-102-103-MOZ001>008-011>017-020>024-028-029-182200- /O.EXP.KEAX.FZ.W.0003.000000T0000Z-220418T1400Z/ /O.CON.KEAX.FZ.W.0004.220419T0800Z-220419T1400Z/ Atchison KS-Doniphan-Leavenworth-Atchison MO-Nodaway-Worth-Gentry- Harrison-Mercer-Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess- Grundy-Sullivan-Adair-Buchanan-Clinton-Caldwell-Livingston- Linn MO-Platte-Clay- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Tarkio, Rock Port, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, and Kearney 853 AM CDT Mon Apr 18 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY... ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...Portions of northeast Kansas and north central, northeast, northwest and west central Missouri. * WHEN...For the first Freeze Warning, until 9 AM CDT this morning. For the second Freeze Warning, from 3 AM to 9 AM CDT Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ057-060-104-105-MOZ025-030>033-037>040-043>046-053-054-182200- /O.EXP.KEAX.FR.Y.0002.000000T0000Z-220418T1400Z/ /O.CON.KEAX.FZ.W.0004.220419T0800Z-220419T1400Z/ Miami-Linn KS-Wyandotte-Johnson KS-Macon-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Macon, La Plata, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 853 AM CDT Mon Apr 18 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY... ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Portions of east central and northeast Kansas and central, north central and west central Missouri. * WHEN...For the Frost Advisory, until 9 AM CDT this morning. For the Freeze Warning, from 3 AM to 9 AM CDT Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this frost advisory went out at Apr 17, 12:39 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Apr 17, 12:39 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1239 PM CDT Sun Apr 17 2022 .Discussion... Issued at 420 AM CDT SUN APR 17 2022 Key Messages: - Light rain showers expected through the afternoon. - Sub-freezing conditions expected Tuesday morning. ...Discussion... Light showers have developed and lifted across the forecast area this morning as a mid-level shortwave trough digs through the Central Plains. Strong isentropic ascent is main lifting mechanism for these showers, and will continue to be so as showers move from west to east on this Easter Sunday. These light showers are currently fighting a drying layer reaching from the surface up to roughly 7000 feet. Model soundings are currently projecting the environment to fully saturate by this afternoon. However, with these showers already present and a few observation sites showing drizzle to light rain, we are anticipating this to saturate a little quicker and showers ramping up by mid to late morning, continuing through the afternoon. We also wouldn't be surprised to hear a few rumbles of thunder late this morning in southern MO through the early afternoon as storms potentially tap into small MUCAPE fields of 200-400 J/kg. Forecast rainfall accumulation totals are expected to remain on the lower end of the spectrum with areas along and south of I-70 seeing anywhere from 0.10"-0.20", whereas areas north of I-70 may see a trace to 0.10". Expect overall cooler conditions today with morning lows in the upper 30s to lower 40s and highs ranging in the 40s. The aforementioned shortwave trough will push any remaining rain showers completely out of the CWA by Sunday night. Much to our dismay, strong northerly winds are anticipated to strengthen and mix down to the surface Sunday night into Monday morning. Strong CAA will yield brisk Monday morning temps in the lower 30s and wind chills in the 20s as northeasterly winds gust as high as 15-25 MPH by 8AM. Afternoon highs will also remain unseasonably cool despite the dry weather and sunny skies with highs in the 50s. Winds are projecting to remain on the gusty side through most of Monday, finally relaxing into Tuesday as surface high rolls into the region, yielding calm and dry weather. An upper-level trough is still on track to move through the region on Wednesday, leading to clouds and showers as early as Tuesday night into Wednesday. Strong WAA is expected ahead of this system as models continue to depict a strengthening LLJ out of the south. This jet will provide the moisture and buoyancy needed to support the the chance for scattered showers and thunderstorms by Wednesday afternoon. Confidence in the chance for severe weather with this system is still low at this time. Temps are also still on track to rebound to seasonal norms with highs in the 60s and 70s by the later half of the week. && .Aviation...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 1236 PM CDT SUN APR 17 2022 Ceilings are expected to lower into the MVFR range this afternoon and towards IFR overnight. With winds remaining light throughout the night, there is no strong mechanism to get rid of the low level moisture. Given this is the case, there is the potential for fog to develop overnight. Cold front is expected to move through the region Monday morning. This will effectively clear skies, allowing breezy northwest winds to develop. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Klaus Aviation...BT
Hazardous weather outlook, Apr 17, 5:05 AM CDT, 8 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 505 AM CDT Sun Apr 17 2022 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-181015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 505 AM CDT Sun Apr 17 2022 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday A few rumbles of thunder will be possible Tuesday night, but no hazardous weather is expected. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 1:58 PM CDT | Freeze Watch | EAX | Atchison, Doniphan, Johnson, Leavenworth, Linn, Miami and 1 more | 14 hr |
| Apr 17, 1:58 PM CDT | Freeze Warning | EAX | Atchison, Doniphan, Leavenworth | 19 hr |
Nearby
Frost Advisories in Missouri, 2022Frost Advisories in Kansas, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.